RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Teor. Veroyatnost. i Primenen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Teor. Veroyatnost. i Primenen., 2001, Volume 46, Issue 2, Pages 311–325 (Mi tvp3920)  

This article is cited in 5 scientific papers (total in 5 papers)

Interpretations of Probability and Their $p$-Adic Extensions

A. Yu. Khrennikov

Växjö University

Abstract: This paper is devoted to foundations of probability theory. We discuss interpretations of probability, corresponding mathematical formalisms, and applications to quantum physics. One of the aims of this paper is to show that the probability model based on Kolmogorov's axiomatics cannot describe all stochastic phenomena, i.e., that quantum physics induces natural restrictions of the use of Kolmogorov's theory and that we need to develop non-Kolmogorov models for describing some quantum phenomena. The physical motivations are presented in a clear and brief manner. Thus the reader does not need to have preliminary knowledgeof quantum physics. Our main idea is that we cannot develop non-Kolmogorov models by the formal change of Kolmogorov's axiomatics. We begin with interpretations (classical, frequency, and proportional). Then we present a class of non-Kolmogorov models described by so-called $p$-adic numbers. Here, in particular, we obtain a quite natural realization of negative probabilities. These negative probability distributions might provide a solution of some quantum paradoxes.

Keywords: $p$-adic, foundations of probability theory, probability model, Bell inequality.

DOI: https://doi.org/10.4213/tvp3920

Full text: PDF file (1900 kB)

English version:
Theory of Probability and its Applications, 2002, 46:2, 256–273

Bibliographic databases:

Received: 26.02.1998

Citation: A. Yu. Khrennikov, “Interpretations of Probability and Their $p$-Adic Extensions”, Teor. Veroyatnost. i Primenen., 46:2 (2001), 311–325; Theory Probab. Appl., 46:2 (2002), 256–273

Citation in format AMSBIB
\Bibitem{Khr01}
\by A.~Yu.~Khrennikov
\paper Interpretations of Probability and Their $p$-Adic Extensions
\jour Teor. Veroyatnost. i Primenen.
\yr 2001
\vol 46
\issue 2
\pages 311--325
\mathnet{http://mi.mathnet.ru/tvp3920}
\crossref{https://doi.org/10.4213/tvp3920}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=1968688}
\zmath{https://zbmath.org/?q=an:1012.81005}
\transl
\jour Theory Probab. Appl.
\yr 2002
\vol 46
\issue 2
\pages 256--273
\crossref{https://doi.org/10.1137/S0040585X97978920}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000176400600005}


Linking options:
  • http://mi.mathnet.ru/eng/tvp3920
  • https://doi.org/10.4213/tvp3920
  • http://mi.mathnet.ru/eng/tvp/v46/i2/p311

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Kotovich N.V., Khrennikov A.Y., “Representation and compression of images with the aid of $m$-adic coordinate systems”, Dokl. Math., 66:3 (2002), 330–334  mathscinet  zmath  isi
    2. Schmitt B.M., “The quantitation of buffering action I. A formal & general approach”, Theoretical Biology and Medical Modelling, 2 (2005), 8  crossref  isi  scopus
    3. Khrennikov A., “$p$-adic probability theory and its generalizations”, p-adic mathematical physics, AIP Conf. Proc., 826, Amer. Inst. Phys., Melville, NY, 2006, 105–120  crossref  mathscinet  zmath  adsnasa  isi  scopus
    4. Khrennikov A.Yu., “Generalized probabilities taking values in non-Archimedean fields and in topological groups”, Russ. J. Math. Phys., 14:2 (2007), 142–159  crossref  mathscinet  zmath  adsnasa  isi  scopus
    5. Milosevic M., “A Propositional P-Adic Probability Logic”, Publ. Inst. Math.-Beograd, 87:101 (2010), 75–83  crossref  mathscinet  zmath  isi  scopus
  • Теория вероятностей и ее применения Theory of Probability and its Applications
    Number of views:
    This page:367
    Full text:41

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019